Although the exact effects of an overdose of Ozurdex (dexamethasone intravitreal implant) are unclear, it's reasonable to assume that they would be similar to the drug's side effects. For example, a person who takes an overdose could experience increased eye pressure, blurred vision, or glaucoma. If treatment is necessary, it likely will involve treating any symptoms that occur as a result of the overdose.
Ozurdex® (dexamethasone ophthalmic suspension) is a prescription medication that is injected into the eye, where it releases dexamethasone, a corticosteroid medication. It is used to treat macular edema (swelling in the back of the eye) and uveitis (inflammation of the uvea, the middle layer of the eye).
At this time, it is unknown what to expect from an overdose with this medicine.
Based on the usual Ozurdex side effects, an overdose could cause the following symptoms:
- Increased pressure in the eye
- Blurred vision
- Conjunctival hemorrhage (bleeding of the eye)
- Eye pain and redness
Treatment for an overdose with Ozurdex, if necessary, would likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on this medication.